MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, TRIPLE-LUMEN, 12.5F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, TRIPLE-LUMEN, 12.5F; CHRONIC CATHETERS
Catalog Number 0600650
Medical Device Problem Codes Material Puncture/Hole (1504); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a triple lumen hickman catheter used.It was reported that the white lumen of the catheter was observed to be bulged/ballooned.There was no reported patient injury.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a chronic catheter placement procedure using hickman cv catheter, triple-lumen, 12.5f.Post the procedure on (b)(6) 2025, it was reported that the white lumen of the catheter was observed to be bulged/ballooned.Furthermore, on the same day, the catheter was removed.There were no reported patient injuries.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one white luer extension leg was received for evaluation.Visual, microscopic, tactile and functional evaluations were performed on the returned device.Hydrostatic pressure was applied by clamping the distal end of the extension leg.Upon infusion, the clamping sleeve was noted to balloon and appeared to stretch throughout.A longitudinal split was made throughout the clamping sleeve where the ballooning was observed for further investigation.Upon split created, small amounts of water were observed exiting the split area.A pinhole was noted in the center portion of the inner lumen.The investigation is confirmed for the reported material protrusion or extrusion, stretched issues and identified material puncture or hole issue as pinhole was noted in the center portion of the inner lumen.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result) section a through f - the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HICKMAN CV CATHETER, TRIPLE-LUMEN, 12.5F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23475889
Report Number3006260740-2025-08403
Device Sequence Number18781147
Product Code LJS
UDI-Device Identifier00801741051975
UDI-Public(01)00801741051975(17)291028(10)HUJY1123
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600650
Device Lot NumberHUJY1123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown